Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 18, NWS Austin/San Antonio, TX

May 7, 2019Travis County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 7, 2019, 9:32 PM CDT for Travis County, Texas. It took effect at May 7, 2019, 10:01 PM CDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
May 7, 2019, 9:32 PM CDT (02:32 UTC)
In effect from
May 7, 2019, 10:01 PM CDT
Expired
May 8, 2019, 2:47 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 65 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Barton Creek at Loop 360 (ABTT2).

Action stage
8 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08155300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

504 
WGUS44 KEWX 080232
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
932 PM CDT Tue May 7 2019

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Barton Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, forecast river stages will change. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC453-081804-
/O.NEW.KEWX.FL.W.0018.190508T0301Z-190508T1804Z/
/ABTT2.1.ER.190508T0301Z.190508T0400Z.190508T0604Z.NO/
932 PM CDT Tue May 7 2019

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Barton Creek At Loop 360.
* until Wednesday afternoon...or until the warning is cancelled.
* At 9:00 PM Tuesday the stage was 6.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise to near 9.9 
  feet by tonight. The river will fall below flood stage by after midnight 
  tomorrow.
* Impact...At 11.0 feet...Minor lowland flooding reaches lowest secondary roads 
  and low bridges. Significant rise downstream in Barton Springs Pool.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Loop 360            8    8    6.0   Tue 09 PM   6.5   4.9   4.5   4.3      


&&

LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
      3025 9774 3022 9781             

$$
1 follow-up statement
792 
WGUS84 KEWX 080747
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
247 AM CDT Wed May 8 2019

...The flood warning is cancelled for the following rivers in Texas...

  Barton Creek At Loop 360 Affecting Travis County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, the forecast river stages will change. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC453-080817-
/O.CAN.KEWX.FL.W.0018.000000T0000Z-190508T1804Z/
/ABTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
247 AM CDT Wed May 8 2019

The flood warning is cancelled for
  the Barton Creek At Loop 360.
* At  2:00 AM Wednesday the stage was 5.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest below flood stage at 7.2 feet tonight.
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Wed   Thu   Fri   Sat   Sun
  Loop 360           8    8    5.0   Wed 02 AM   5.7   6.4   4.9   4.5   4.3


&&

LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
      3025 9774 3022 9781             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 7, 8:22 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 7, 8:22 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
822 PM CDT Tue May 7 2019

.UPDATE...
Increased PoPs for the next several hours for the I-35 corridor
including areas from San Marcos north to Georgetown area. Locally
heavy rain is ongoing across the Austin metro area and radar trends
suggest for this cluster of storms to move north along I-35 towards
the Round Rock/Georgetown area with the next hour or so. This
activity is forecast to diminish by 10 PM this evening with isolated
showers anticipated over the area overnight.

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT Tue May 7 2019/

AVIATION...
Clusters of thunderstorms have developed over the last hour that is
only impacting AUS. This activity is expected to wane heading into
the late evening hours. I-35 sites look to drop ceilings to IFR
conditions around 7-9Z period and DRT staying low-end MVFR. A front
that looks to develop convection moves over the region in the early
morning hours. Timing of this line is still in question with the
CAMs having it moving into the I-35 corridor anywhere from 15-21Z.
DRT is not expected to see any convection but should see a wind
shift. Another lowering of ceilings for AUS and SAT is expected just
beyond the TAF period.

PREV DISCUSSION... /ISSUED 248 PM CDT Tue May 7 2019/

SHORT TERM (Tonight through Wednesday Night)...
Isolated showers and thunderstorms continue across mainly the eastern
two-thirds of the area at the present time. The best lift and
subsequent coverage of rainfall is east of our CWA. Latest high-res
model guidance does show an uptick in coverage east of I35 later this
afternoon as the surface heats a bit more. Overall this activity is
not expected to be severe, but some stronger storms can produce brief
gusty winds, small hail, and brief heavy rainfall. The focus then
shifts out west for later this afternoon and evening. A dry line sits
west of Val Verde County and there could be some isolated
thunderstorm development on this boundary. Any storms would move east
and could impact Val Verde County. The environment across this area
is more conducive for stronger to severe storms, and there is a
slight risk of severe storms for Val Verde County.

A much higher coverage of showers and thunderstorms is expected
across Northwest Texas this afternoon and evening where there are
significant chances for severe weather. Latest high-res models show
this activity eventually congealing into a line of storms overnight
as it moves to the east/southeast. Some of the high-res guidance is
much quicker with its progression of the line with it entering our
northern counties by 7 AM. The activity should then continue
progressing east through the morning and early afternoon hours. Some
activity could linger into the late afternoon and evening hours. The
quicker timing is supported by the ECMWF, but the TTU WRF, NAM, GFS
are all a bit later. The timing of the line will have a big
determination on the severity and types of severe weather. If the
line moves through early, straight line winds and perhaps isolated
tornadoes will be possible. If the line is a bit later then large
hail becomes a big risk as CAPE values in the afternoon could be over
4000 J/kg.

In addition to the risk of severe weather, locally heavy
rain is possible, especially if we get a solid line of convection
into the area. The latest Day 2 Outlook has most of the area in a
slight risk and areas north of a Blanco to San Marcos to Giddings
line in an enhanced risk. Rainfall amounts will average 1-2 inches
with higher amounts in the northern CWA where the activity is
expected to be highest. With grounds remaining moist after previous
rainfall, it won't take much to cause some problems in low-lying
locations. Will see how things set up this evening and tonight, and
future shifts will monitor for any possible headlines. The activity
should push mostly east of the area by the late evening hours and
will show decreasing PoPs Wednesday night.

LONG TERM (Thursday through Tuesday)...
A cold front is expected to push into the area by Thursday morning on
the backside of the upper trough currently moving through the plains.
At the same time, another shortwave trough embedded in southwest flow
aloft will approach the area. These two features will provide a
scenario for some widespread rainfall across the area. If storms
remain rooted in the boundary layer ahead of the front, some severe
storms would be possible. However, latest guidance shows most
activity behind the boundary which would be elevated. There could be
a chance of some hail out of this scenario. SPC has most of the area
outside of the Hill Country in a marginal risk and this seems
reasonable.

Rainfall intensity behind the front is expected to be highest late
Thursday afternoon or Thursday night depending on the exact timing of
the trough. Rainfall totals could reach another 1-3 inches with
isolated higher amounts. The higher amounts look to be across the
eastern CWA, where there is a slight and moderate risk of excessive
rainfall from WPC. The front is expected to push well south of us on
Friday limiting the threat of continued heavy rainfall Friday.
Temperatures Friday will be quite cool, in the 60s.

However, the bad news is another shortwave trough is expected to move
into the southern plains on Saturday. The ECMWF develops a surface
low to the east of our area, which drags the front back north. These
features will bring another chance of heavy rainfall to the area.
Still plenty of time to watch this system, but with systems tomorrow,
Thursday night, and Saturday there is the potential for significant
rains in our CWA. The latest 7 day WPC rainfall forecast has 6"+ in
our eastern counties. We are stressing flood safety this week and
having a plan when potential Flash Flood Warnings are issued.

Should see a break in systems for Sunday, and will carry just 10-20
PoPs Saturday night and Sunday. Chances of rain will increase again
Monday and Tuesday as yet another system moves into the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  81  69  82  58 /  70  80  40  60  70
Austin Bergstrom Intl Airport  70  82  68  83  57 /  70  70  50  70  70
New Braunfels Muni Airport     69  81  67  82  58 /  40  80  30  70  70
Burnet Muni Airport            68  79  65  78  54 /  50  80  20  50  70
Del Rio Intl Airport           69  90  66  88  61 /  40  10  -   60  50
Georgetown Muni Airport        69  80  67  81  56 /  70  80  40  50  70
Hondo Muni Airport             70  85  67  84  60 /  40  80  10  70  70
San Marcos Muni Airport        69  81  67  82  57 /  40  70  40  70  70
La Grange - Fayette Regional   72  85  71  85  61 /  70  70  50  70  80
San Antonio Intl Airport       71  82  69  83  59 /  40  80  20  70  70
Stinson Muni Airport           71  83  69  82  61 /  40  70  20  70  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Platt
Short-Term/Long-Term...17
Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 7, 5:09 AM CDT, 16 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
509 AM CDT Tue May 7 2019

TXZ171>173-183>194-202>209-217>225-228-081015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
509 AM CDT Tue May 7 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.
Chances for severe storms in the western portion of the CWA,
including Val Verde County and the Edwards Plateau late this
afternoon. Large hail and damaging wind are possible with these
storms, as well as the potential for locally heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The greatest threat for severe storms will be on Wednesday. There
is a potential of very large hail, damaging wind gusts, and even
isolated tornadoes. Training of storms could lead to locally
heavy rains. Expect periods of showers and thunderstorms through
Monday.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather or flooding to the National
Weather Service.

In the hours before

Special weather statement, May 7, 6:41 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
641 PM CDT Tue May 7 2019

TXZ173-192-080030-
Williamson TX-Travis TX-
641 PM CDT Tue May 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLIAMSON AND
CENTRAL TRAVIS COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Windemere, moving north at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Anderson Mill, Serenada, Windemere, Leander, Hutto, Weir, Georgetown
Dam, Sun City, Brushy Creek, Wells Branch, Jollyville and Jonah.

LAT...LON 3030 9764 3037 9784 3073 9774 3063 9745
TIME...MOT...LOC 2341Z 200DEG 16KT 3041 9772
Special weather statement, May 7, 7:52 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
752 PM CDT Tue May 7 2019

TXZ192-080130-
Travis TX-
752 PM CDT Tue May 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRAVIS COUNTY UNTIL 830
PM CDT...

At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Onion Creek, or near Tanglewood Forest, moving northeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Tanglewood Forest, Austin Bergstrom Int Airport, Manor,
Rollingwood, Onion Creek, Shady Hollow, Hornsby Bend, Manchaca,
Sunset Valley, San Leanna, Del Valle, Pilot Knob and McKinney Falls
State Park.

LAT...LON 3011 9780 3018 9787 3040 9765 3027 9746
TIME...MOT...LOC 0051Z 225DEG 12KT 3020 9777
Local storm report, May 7, 8:10 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
810 PM CDT TUE MAY 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             1 S SUNSET VALLEY       30.21N 97.80W
05/07/2019  E0.70 INCH       TRAVIS             TX   PUBLIC

            REPORT VIA TWITTER OF DIME SIZE HAIL AND
            HEAVY RAIN.

&&
Special weather statement, May 7, 8:15 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
815 PM CDT Tue May 7 2019

TXZ172-080200-
Burnet TX-
815 PM CDT Tue May 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET COUNTY UNTIL
900 PM CDT...

At 814 PM CDT, Doppler radar was tracking a strong thunderstorm over
Briggs, or 11 miles northeast of Bertram, moving north at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Briggs, Joppa, Watson and U.S. Highway 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 9790 3095 9785 3091 9783 3090 9783
      3084 9791 3081 9805 3103 9806
TIME...MOT...LOC 0114Z 185DEG 17KT 3088 9794

PLATT
Special weather statement, May 7, 8:16 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
816 PM CDT Tue May 7 2019

TXZ173-080200-
Williamson TX-
816 PM CDT Tue May 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON COUNTY
UNTIL 900 PM CDT...

At 815 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or 7 miles north of Elgin, moving north at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Taylor, Thrall, Coupland, Noack, Hoxie, Beyarsville, Waterloo,
Sandoval and Hare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3053 9718 3043 9724 3041 9735 3042 9738
      3067 9742 3067 9724
TIME...MOT...LOC 0115Z 187DEG 6KT 3045 9733

MO
Local storm report, May 7, 9:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 PM CDT TUE MAY 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      1 NW SUNSET VALLEY      30.24N 97.81W
05/07/2019                   TRAVIS             TX   DEPT OF HIGHWAYS

            ATX FLOODS IS REPORTING MULTIPLE ROAD
            CLOSURES AT LOW WATER CROSSINGS IN SOUTH
            CENTRAL TRAVIS COUNTY. 6334 JOE TANNER LN,
            5003 WASSON RD., 1301 W OLTORF ST., 800-BLK
            EDGEGROVE DR.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:51 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
May 7, 7:52 PM CDTSpecial Weather StatementEWXTravis38 min
May 7, 8:15 PM CDTSpecial Weather StatementEWXBurnet45 min
May 7, 8:16 PM CDTSpecial Weather StatementEWXWilliamson44 min
May 7, 8:48 PM CDTFlash Flood WarningEWXHays3 hr
May 7, 9:54 PM CDTFlash Flood WatchEWXBlanco, Burnet, Gillespie, Hays, Llano, Travis and 1 more21 hr
May 8, 4:13 AM CDTSpecial Weather StatementEWXReal32 min
May 8, 4:43 AM CDTSpecial Weather StatementEWXReal47 min
May 8, 5:24 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real66 min
May 8, 6:33 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kendall, Kerr57 min
May 8, 7:19 AM CDTSpecial Weather StatementEWXComal41 min
May 8, 7:37 AM CDTSpecial Weather StatementEWXGillespie23 min
May 8, 7:58 AM CDTSpecial Weather StatementEWXVal Verde47 min
May 8, 8:39 AM CDTSpecial Weather StatementEWXEdwards66 min
May 8, 9:20 AM CDTSpecial Weather StatementEWXKerr40 min
May 8, 9:24 AM CDTSpecial Weather StatementEWXBurnet51 min
May 8, 9:32 AM CDTSevere Thunderstorm WarningEWXBurnet, Llano18 min
May 8, 9:57 AM CDTSpecial Weather StatementEWXGillespie, Kerr, Llano48 min
May 8, 10:01 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Kerr59 min
May 8, 10:07 AM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr3 hr
May 8, 10:42 AM CDTSpecial Weather StatementEWXBurnet48 min
May 8, 10:59 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Llano, Travis61 min
May 8, 11:01 AM CDTSpecial Weather StatementEWXBlanco, Comal, Kendall59 min
May 8, 11:40 AM CDTAreal Flood AdvisoryEWXBlanco, Kendall6 hr
May 8, 11:58 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson32 min
May 8, 12:16 PM CDTFlash Flood WarningEWXComal, Hays6 hr
May 8, 12:19 PM CDTAreal Flood AdvisoryEWXTravis, Williamson6 hr
May 8, 12:21 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson2 min
May 8, 12:27 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson48 min
May 8, 12:55 PM CDTRiver Flood WarningEWXBlanco30 hr
May 8, 1:32 PM CDTRiver Flood WarningEWXTravis26 hr
May 8, 2:43 PM CDTRiver Flood WarningEWXBlanco14 hr
May 8, 2:43 PM CDTRiver Flood WarningEWXBlanco, Hays14 hr
May 8, 3:06 PM CDTRiver Flood WarningEWXHays17 hr
May 8, 3:06 PM CDTRiver Flood WarningEWXHays20 hr
May 8, 3:06 PM CDTRiver Flood WarningEWXCaldwell, Hays29 hr
May 8, 3:09 PM CDTRiver Flood WarningEWXCaldwell, Gonzales37 hr
May 8, 3:18 PM CDTRiver Flood WarningEWXHays13 hr
May 8, 3:18 PM CDTRiver Flood WarningEWXTravis17 hr
May 8, 6:53 PM CDTRiver Flood WarningEWXWilliamson9 hr

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.